Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 39, NWS Paducah, KY

July 12, 2006Williamson County, Illinois

NWS Paducah, KY issued this flash flood warning at Jul 12, 2006, 10:15 PM CDT for Williamson County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2006, 10:15 PM CDT (03:15 UTC)
Expired
Jul 13, 2006, 2:00 AM CDT
In force
4 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Williamson County, IL

The radar

The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 130315
FFWPAH
ILC199-130700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTHERN ILLINOIS.

* UNTIL 200 AM CDT

* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO DEVELOP AND 
MOVE EAST ACROSS THE COUNTY.  RADAR ESTIMATES SHOW ONE AND A HALF TO 
TWO AND A HALF INCHES HAVE ALREADY FALLEN OVER THE PAST THREE HOURS 
ACROSS MAINLY NORTHWEST PORTIONS OF THE COUNTY.    

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSTON
  CITY...HURST...HERRIN...FREEMAN SPUR...COLP AND BUSH

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3767 8916 3766 8871 3787 8871 3786 8916

$$

RST
1 follow-up statement
000 
WGUS73 KPAH 130445
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CDT WED JUL 12 2006

ILC199-130700-
WILLIAMSON IL-
1145 PM CDT WED JUL 12 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...

AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE 
SOUTHERN TWO THIRDS OF THE COUNTY...WITH MOSTLY LIGHT RAIN ACROSS 
THE NORTH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PITTSBURG...JOHNSTON CITY...HURST...HERRIN...ENERGY AND CAMBRIA.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH NORTH...TO NEAR THREE 
INCHES SOUTH...ARE STILL POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3760 8915 3761 8871 3787 8871 3786 8916

$$

RST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:30 PM CDT, 6 hours 45 minutes earlier.

Area forecast discussion, Jul 12, 3:30 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT WED JUL 12 2006

.SHORT TERM DISCUSSION...
AREAS OF SCATTERED CONVECTION CONTINUED TODAY...AS MID LEVEL
SHORTWAVES CONTINUED TO MOVE FROM WEST TO EAST ACROSS THE PAH FCST
AREA AND TAPPED INTO AN UNSTABLE...WARM...AND VERY MOIST AIRMASS. NO
DISCERNIBLE SFC BOUNDARY WAS PRESENT IN OUR AREA. SOME FLOODING DUE
TO COPIOUS RAINFALL OCCURRED IN PARTS OF SWRN IND TODAY. THE
POTENTIAL FOR VERY HEAVY RAIN WILL CONTINUE FOR THE NEXT COUPLE OF
DAYS...HOWEVER THE POPS ARE EXPECTED TO DECREASE A BIT AFTER
TONIGHT. THIS WILL BE DUE TO THE MID LEVEL PATTERN OVERHEAD BECOMING
A LITTLE LESS ACTIVE AND THE NRN STREAM PATTERN BECOMING A BIT MORE
ZONAL. STILL...SOME MID LEVEL SHORTWAVE ENERGY ROUNDING THE EDGE OF
A RIDGE COULD BE A FACTOR EVEN INTO THE FIRST PART OF THE WEEKEND.
WE WILL CONTINUE THAT TREND FROM THE PREVIOUS PACKAGE. GUIDANCE IS
SHOWING AFTN DEWPOINTS WELL INTO THE MID 70S FOR MUCH OF THE WEEK.
ATTM...THE FCST WILL CONTINUE WITH MAINLY LOWER 70S DEWPOINTS INTO
THE WEEKEND. WE COULD EASILY SEE SOME HEAT INDICIES ABOVE 100 BY MON
AHEAD OF AN APPROACHING SFC BOUNDARY.

.LONG TERM DISCUSSION...
THE SUN THRU WED /DAY4 THRU 7/ TIME FRAME APPEARS TO BE MOSTLY DRY
AS ATMOSPHERIC MOISTURE WANES. THE MED RANGE MODELS INDICATE THAT
THE PAH FCST AREA WILL REMAIN ON THE PERIPHERY OF A HIGH PRESSURE
RIDGE SITUATED OVER THE WRN STATES. THIS WILL TEND TO LEAVE OUR AREA
OPEN FOR A SOMEWHAT COOLER/DRIER AIR MASS TO MOVE IN FROM THE NW
EARLY NEXT WEEK AS THE NRN STREAM PATTERN BECOMES MORE AMPLIFIED.
THE FCST IS BASED ON THE ASSUMPTION THAT A WEAK COLD FRONT WILL MAKE
IT INTO THE AREA AROUND TUE /DAY6/. AT THIS POINT...WE WERE NOT
WILLING TO ADD A PCPN CHANCE TO THE FCST ASSOCIATED WITH THE FRONT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Jul 12, 4:31 AM CDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
431 AM CDT WED JUL 12 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-130945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
431 AM CDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AREA EXPECTED
OVER THE ENTIRE QUAD STATE REGION TODAY. HOWEVER...MOST OF THE
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS.

LOCALIZED FLOODING WILL BE A CONCERN TODAY WHERE THUNDERSTORMS
REPEAT OVER THE SAME LOCATION...AND IN AREAS THAT RECEIVED HEAVY
RAINFALL ON TUESDAY. THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE ENTIRE QUAD STATE REGION THROUGH THE UPCOMING WEEKEND.
THOUGH A FEW STORMS MAY REACH SEVERE LEVELS...ORGANIZED SEVERE
THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS TIME.

FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM
90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT
INDICES OF AROUND 100 DEGREES ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ANY
REPORTS OF VERY HEAVY RAIN OR FLOODING SHOULD BE FORWARDED
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jul 12, 5:02 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT WED JUL 12 2006

ILZ078-122245-
WABASH IL-
502 PM CDT WED JUL 12 2006

...STRONG THUNDERSTORM MOVING NORTHEAST ACROSS WABASH COUNTY...

AT 459 PM......NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM JUST WEST OF BELLMONT...MOVING NORTHEAST AT 35 MPH.
THIS STORM MAY PRODUCE PEA TO MARBLE SIZE HAIL...AND TORRENTIAL
RAINFALL.  THE STORM SHOULD MOVE NORTHEAST OF THE COUNTY BY 545 PM.

RST

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:45 PM CDTFlash Flood WarningPAHJackson3 hr
Jul 13, 12:44 AM CDTFlash Flood WarningPAHJackson3 hr

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.